Kratom-Induced Liver Injury: A Case Series and Clinical Implications.
Riverside Community Hospital
dili, kratom, acute liver injury
Digestive System Diseases | Gastroenterology | Internal Medicine
Drug-induced liver injury (DILI) is among the most common causes of acute liver injury and acute liver failure in the United States. Kratom is an herbal supplement made from the leaves of a tropical evergreen tree (Mitragyna speciosa) that is native to Southeast Asia. Due to its psychotropic and opioid-like activity, there has been an increase in its use as a recreational drug. Despite this increase, little is known regarding the toxicities and adverse effects though it is known to cause DILI. We present two cases of DILI associated with Kratom use.
Publisher or Conference
Botejue M, Walia G, Shahin O, Sharma J, Zackria R. Kratom-Induced Liver Injury: A Case Series and Clinical Implications. Cureus. 2021;13(4):e14679. doi:10.7759/cureus.14679